Change search
ReferencesLink to record
Permanent link

Direct link
Open boundary conditions for nonlinear channel flow
Stockholm University, Faculty of Science, Department of Meteorology.
2008 (English)In: Ocean Modelling, Vol. 24, 108-121 p.Article in journal (Refereed) Published
Abstract [en]

Open boundary conditions are derived for the one-dimensional nonrotating two-layer shallow-water equations. The conditions are based on characteristics of the external and internal modes. It is possible to find exact nonlinear characteristic conditions for the external mode, as well as approximate nonlinear conditions for the internal mode. These conditions can also be linearised by Taylor expansion; the approximate linear conditions are similar to those used in several previous studies. Both of the nonlinear and linearised conditions perform well, indicating that either the nonlinear or linearised conditions may potentially be extended to the more general case of multi-layer flows.

Place, publisher, year, edition, pages
2008. Vol. 24, 108-121 p.
National Category
Oceanography, Hydrology, Water Resources
URN: urn:nbn:se:su:diva-14391DOI: doi:10.1016/j.ocemod.2008.06.003ISI: 000259731100003OAI: diva2:180911
Available from: 2008-09-12 Created: 2008-09-12 Last updated: 2011-01-10Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Nycander, Jonas
By organisation
Department of Meteorology
Oceanography, Hydrology, Water Resources

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 33 hits
ReferencesLink to record
Permanent link

Direct link